Author Topic: anyone know what causes the burning skin sensation ?  (Read 746 times)

[Buddie]

Re: anyone know what causes the burning skin sensation ?
« Reply #10 on: April 20, 2019, 09:11:10 am »
ASHTONS MANUAL:

Bodily sensations:

 All sorts of strange tinglings, pins and needles, patches of numbness, feelings of electric shocks, sensations of hot and cold, itching, and deep burning pain are not uncommon during benzodiazepine withdrawal.

It is difficult to give an exact explanation for these sensations but, like motor nerves, the sensory nerves, along with their connections in the spinal cord and brain, become hyperexcitable during withdrawal. It is possible that sensory receptors in skin and muscle, and in the tissue sheaths around bones, may fire off impulses chaotically in response to stimuli that do not normally affect them.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: anyone know what causes the burning skin sensation ?
« Reply #11 on: May 14, 2019, 11:59:04 pm »
ASHTONS MANUAL:

Bodily sensations:

 All sorts of strange tinglings, pins and needles, patches of numbness, feelings of electric shocks, sensations of hot and cold, itching, and deep burning pain are not uncommon during benzodiazepine withdrawal.

It is difficult to give an exact explanation for these sensations but, like motor nerves, the sensory nerves, along with their connections in the spinal cord and brain, become hyperexcitable during withdrawal. It is possible that sensory receptors in skin and muscle, and in the tissue sheaths around bones, may fire off impulses chaotically in response to stimuli that do not normally affect them.

Wow. Thank you for posting this. I missed this!
I, too, have been suffering from extreme skin burning sensations. I thought it was just a another manifestation of menopause, but I have been thinking it is directly from benzo-withdrawal due to the nerves/anxiety in my stomach before the burning sensation starts.

What happens is this: a nervous sick feeling starts in my gut, prickly & burning sensations start and spread into my chest, throat and head and causes me to sweat. Throughout this whole time, I feel nervous, sick & freaked out. Then my whole body gets sweaty. It lasts for a few minutes and then goes away, but this happens several times a day & night. Wakes me up all the time and then impossible to go to sleep afterward.  >:(

Glad to have confirmation that it is related to benzo withdrawal...makes sense!
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: anyone know what causes the burning skin sensation ?
« Reply #12 on: May 15, 2019, 01:04:04 am »
Thank you, mine lasts for days at a time. 

[...]  :smitten:
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.